Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 04-11-2010, 06:46 AM   #1
Poohbah
 
Evening's Avatar
Evening has no updates.
 
Member Since: Apr 2010
Location: I come from a land downunder
Posts: 1,372
My Mood:

3 yr Member
7 hugs
given
PC PoohBah!
Default medication for more energy?

I was just wondering if there are any medications that exist that give more energy, I have been exhausted for years and now it's just getting ridiculous. When I check the mail I have to sit down for 5 minutes as soon as I get back inside. I can't move on with things and get out more if I can barely stand up sometimes. I need something to help me, obviously not to solve my problems but to aid in giving me enough energy to begin to do things.
If I got to my doctor is there anything available they can give me? I don't want to go there only to find out there isn't anything.
Evening is offline   Reply With Quote
Unread 04-11-2010, 04:58 PM   #2
Poohbah
 
RomanSunburn's Avatar
RomanSunburn has no updates.
 
Member Since: May 2008
Location: East Coast, USA
Posts: 1,086
My Mood:

5 yr Member
352 hugs
given
PC PoohBah!
Default Re: medication for more energy?

Have you had a physical or your blood tested recently? You might want to look into getting that done, especially checking your iron levels. If your iron is low, it can make you feel exhausted. Then they'll give you an iron supplement and you should start to feel better.

I don't have any other suggestions, but you should probably talk to your doctor all the same and see what he/she says.

Hope you feel better soon!
Ro
RomanSunburn is offline   Reply With Quote
Unread 04-11-2010, 05:16 PM   #3
Pandita-in-training
 
Perna's Avatar
Perna is feeling.
 
Member Since: Sep 2006
Location: Maryland
Posts: 26,157 (SuperPoster!)
8 yr Member
434 hugs
given
PC PoohBah!
Default Re: medication for more energy?

Yes, go to the doctor, you might have a hormone problem and need thyroid or vitamins/minerals, etc. There's all sorts of chemical things that can cause low energy like you describe.
__________________
“Your perspective on life comes from the cage you were held captive in.” ~Shannon L. Alder
Perna is offline   Reply With Quote
Unread 04-11-2010, 06:20 PM   #4
Member
 
polarsmom's Avatar
polarsmom has no updates.
 
Member Since: Sep 2009
Location: IL
Posts: 231
My Mood:

5 yr Member
Default Re: medication for more energy?

There are prescriptions that are available to help with feeling lethargic. Talk to your pdoctor about it. If the doctor feels that depression or whatever is causing it he may prescribe something to help. I just started taking Provigil for that reason. I have only been on it for a couple weeks. It has been somewhat helpful. I'm certainly not bursting with energy that's for sure.
polarsmom is offline   Reply With Quote
Unread 04-11-2010, 06:53 PM   #5
Member
 
BrandonSS90's Avatar
BrandonSS90 has no updates.
 
Member Since: Dec 2007
Location: Michigan
Posts: 107
My Mood:

5 yr Member
4 hugs
given
Default Re: medication for more energy?

I have that problem too... I get tired soo quick, which is also do to physical illness. But anyways, my doctor prescribed Wellbutrin, specifically, Wellbutrin XL. It is a bit stimulating, not like Adderall or Ritalin, or anything like that, but it is another SSRI. It has been seen to affect Dopamine receptors as well, making it more potent, and powerful for depression.

It has taken about 80% of my depression away. I don't think of suicide anymore, not all the time like I used to. I solemnly think of suicide now, and hurting myself.. It has helped me for a little over a year I'd say.
__________________
Life is like a camera. It depends how you take the picture. - by me
BrandonSS90 is offline   Reply With Quote
Unread 04-11-2010, 07:32 PM   #6
Member
theave has no updates.
 
Member Since: Aug 2008
Location: USA
Posts: 168
5 yr Member
Default Re: medication for more energy?

I also take wellbutrin, and it has helped me with motivation, I think - it doesn't all feel like such an effort as it did before. Also, I had blood tests done at the beginning of the year, and have been taking vitamin D supplements which I think have also helped - so getting yourself checked out physically first is a good idea, definitely.
theave is offline   Reply With Quote
Unread 04-11-2010, 11:57 PM   #7
Legendary
 
sunrise's Avatar
sunrise is sremptcarly
 
Member Since: Jan 2007
Location: U.S.
Posts: 10,355 (SuperPoster!)
5 yr Member
104 hugs
given
PC PoohBah!
Default Re: medication for more energy?

Evening, I agree with others--to get your physical condition checked out first. It is not normal to feel so exhausted all the time. It could be a lot of things, such as thyroid, anemia, narrowing of an artery, disrupted sleep due to sleep apnea or another medical problem, etc. My father felt always exhausted when he did simple tasks (such as going to the mailbox), and then had an angioplasty to widen one of his arteries, and then he felt sooooo much better. I used to be anemic and also felt exhausted by everyday tasks.

I take Wellbutrin (which is not an SSRI) and also Vyvanse, which is a stimulant. These have both helped with my energy. However, I think they are masking an underlying medical problem, and I am finally proceeding on dealing with that. I suspect I have sleep apnea (it runs in my family), which is keeping me from getting enough sleep, even though I appear to sleep for enough time. (It is a condition one may not realize one has until a sleep study is done.) The symptoms of sleep apnea aren't so much exhaustion after simple tasks, as you described, but extreme daytime sleepiness.

Good luck. Hope you and your doc can figure this out. This is a very important reason to go see your doctor.
__________________
"Therapists are experts at developing therapeutic relationships."
sunrise is offline   Reply With Quote
Unread 04-12-2010, 05:16 AM   #8
Getting there! :-)
 
sugahorse1's Avatar
sugahorse1 is trudging along
 
Member Since: Mar 2010
Location: South Africa
Posts: 7,632 (SuperPoster!)
My Mood:

3 yr Member
301 hugs
given
PC PoohBah!
Default Re: medication for more energy?

I take Edronax (Reboxetine, which is a norepinephrine reuptake inhibitor (NRI)) and it has helped me quite a bit with regards to energy. It also has much less side-effects, and definitely allowed my libido to exist again.

I have had complete blood tests done, so it's not thyroid, or vitamin B deficiency
sugahorse1 is offline   Reply With Quote
Unread 04-12-2010, 05:38 AM   #9
Poohbah
 
Evening's Avatar
Evening has no updates.
 
Member Since: Apr 2010
Location: I come from a land downunder
Posts: 1,372
My Mood:

3 yr Member
7 hugs
given
PC PoohBah!
Default Re: medication for more energy?

I had a blood test a few years ago, people were giving me crap saying I was tired because I am a vegetarian and need to eat meat, blah blah blah. I decided to get a blood test to debunk their theories, and I was right, I had absolutely nothing wrong, no low iron (in fact I vaguely remember my iron was a little higher than normal but I may be remembering wrong). I am terrified of needles so I ended up being dragged into the clinic by my grandmother, I had an anesthetic patch put on my arm, and had 4 people hold me down. hahaha! I'm such a coward.
My energy levels have gradually gone down over about 10 years or so, when I was a little tacker I was so much different, it's almost depressing to think about. I was the fastest person in the school, I always came first, I would do stuff every day. I think as I got older and things got worse for me and I came to more realisation of the things that were happening, I started to get exhausted. I never ate (because my mum spent more money on alcohol and weed than on food), I was being abused and neglected, I got miserable.
Now it's all taken it's toll. I have to build it all back up again, you know?
Evening is offline   Reply With Quote
Unread 04-12-2010, 12:34 PM   #10
Legendary
 
sunrise's Avatar
sunrise is sremptcarly
 
Member Since: Jan 2007
Location: U.S.
Posts: 10,355 (SuperPoster!)
5 yr Member
104 hugs
given
PC PoohBah!
Default Re: medication for more energy?

Quote:
Originally Posted by Evening View Post
Now it's all taken it's toll. I have to build it all back up again, you know?
That's great you are now feeling motivated to get your health back on track. It's important you go see your doctor for your exhaustion to rule out medical conditions. Let us know how that goes. Are you underweight? (When that happens, our bodies start "eating" parts of themselves for energy that they normally don't. It can really take its toll.) Good luck!
__________________
"Therapists are experts at developing therapeutic relationships."
sunrise is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 04:54 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified